Depression and Low Free T
- 01-06-2008, 12:33 PM
- 01-06-2008, 01:27 PM
FOG, I would have suggested Welbutrin first over the other stronger SNRI's. I think it's also prescribed more for people with temporary depression. I think the other drugs are more for people with long term needs, but also Welbutrin is a great choice for one who wants low sides. In more cases than not, I think it even has a positive effect on libido and lower cases of somnolence.
Also, people taking supplements when taking anti-depressants really need to be careful. There can be a problem with having too much seratonin...taking things like 5-HTP or tryptophan alongside these drugs can be dangerous. A lot of supplements out there can have an effect on neurotransmitters and when coupled with these drugs, can cause serious interactions.
01-06-2008, 09:42 PM
I agree with all of you guys with a lot of key points made here. I really think that some people do need medicine to correct certain chemical imbalances. Indeed.
Why is the system of correction merely 'trial and error'? Psychiatrists don't know what chemicals need to be corrected and don't even know much about the patient before being so apt to start writing that script.
If one doesn't work, let's up the dose... if that doesn't work, let's switch over to a different one... if that doesn't work we'll up the dose of that... if that doesn't work, maybe we'll try another class of meds... oh great, this works but it causes insomnia... let's have you try taking the dose before bed and here's a script for seroquil for your newly found insomnia... oh you don't wake up rested? let's get you off seroquil and onto ambien CR...
WHEN does it end?????????
Certain medicines are great. YES... we can all agree on that. There are some that have NOT been tested enough and are NOT safe that are out there that shouldn't be. My mother had a doctor prescribe Effexor for her fibromyalgia pain and depression and said it's fine to get off of it when she wants. She tapered off for over half a year and it was half a year of non-stop ER visits and idiot doctors telling her that the scans and tests show nothing, therefore it is nothing... but here's some pain meds in the meantime.
I can't even get into a rehab for discontinuation syndrome, because every doctor is in denial that there is such a thing. Everyone seems so quick to diagnose me over the phone and say, "it's clear that Cymbalta isn't helping with your depression and let's try switching you to another med." I have to make up some other story just to get insurance to cover me for rehab.
Freedom means nothing here.
01-06-2008, 10:07 PM
In case anyone is interested in my story: I tried weening off effexor with great difficulty. I went down to the smallest dose possible and then finally came off it completely. I got all the same symptoms ppl complain about, brain zaps, feeling of distortion, etc etc..
I read some support forums and read someone posting about doing a 2-week herbal cleanse. I tried it and it seemed to really help. My withdrawl symptoms were all gone within 2 weeks. I think it definately sped up the process.
01-07-2008, 05:36 AM
Gutterpump, can you enlighten me with what herbal cleanse you used and how you weened off the medicine concurrently with the cleanse? What exactly did you do? Thanks Gutterpump.
Freedom means nothing here.
01-07-2008, 02:30 PM
I think I had quit the effexor a week prior to starting, and the symptoms ended shortly after the cleanse (I think) or maybe during the cleanse. I just stuck it out and stayed in my house when I was not at work and let it ride it's course. It's basically traces of the drug leaving the system (from what I've heard) and it's completely counter-productive to fall back into taking a tiny dose here n there to ease the issues.
01-07-2008, 08:10 PM
Similar Forum Threads
- By ted38 in forum Male Anti-Aging MedicineReplies: 0Last Post: 11-30-2014, 01:11 PM
- By omdoggy in forum Male Anti-Aging MedicineReplies: 4Last Post: 04-30-2013, 01:15 PM
- By spheric in forum Male Anti-Aging MedicineReplies: 6Last Post: 04-08-2013, 11:34 PM
- By ebauman in forum Male Anti-Aging MedicineReplies: 8Last Post: 11-12-2009, 12:01 AM
- By IPR in forum Weight LossReplies: 7Last Post: 06-10-2003, 07:03 PM